Safety Alerts & Recalls
What does this mean?
Antipsychotics are becoming more commonly used for many different mood and behavior conditions. Although the risk of sudden cardiac death is low, this alert is to remind you to regularly review with your doctor how well your treatment is working. If you are taking an antipsychotic, such as PALIPERIDONE (INVEGA), you should talk to your doctor about what to expect from treatment with PALIPERIDONE (INVEGA) and what side effects and problems you are at risk for with long-term use of this medicine.
Antipsychotics Linked With Sudden Cardiac Death
A recent study published in the New England Journal of Medicine suggests that the risk of sudden cardiac death is similar among all of the antipsychotics, including both newer and older antipsychotics. These medicines have a "black box warning" relating to an increased risk of death in elderly patients with dementia-related psychosis. This new study suggests that this risk may apply to patients of all ages taking an antipsychotic.
For more information please visit: more information here